Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 16, 2011, 2:26 PM EDT for Cumberland County, York County, Maine. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 16, 2011, 3:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Cumberland County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 19 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:31 PM EDT | HAIL 0.5 | 2 Ne Standish, ME | ROUTE 35 |
| Jun 16, 3:01 PM EDT | HAIL 0.7 | Gorham, ME | |
| Jun 16, 3:03 PM EDT | HAIL 0.5 | 3 Nw Gorham, ME | |
| Jun 16, 3:23 PM EDT | HAIL 0.5 | 1 W Standish, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521 WUUS51 KGYX 161826 SVRGYX MEC005-031-161915- /O.NEW.KGYX.SV.W.0057.110616T1826Z-110616T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 226 PM EDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN YORK COUNTY IN SOUTHWEST MAINE... CENTRAL CUMBERLAND COUNTY IN MAINE... * UNTIL 315 PM EDT... * AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STANDISH...OR 7 MILES SOUTHWEST OF NORTH WINDHAM...AND MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANDISH...NORTH WINDHAM...SOUTH WINDHAM...GORHAM...WESTBROOK AND CUMBERLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4379 7021 4358 7037 4375 7073 4390 7055 TIME...MOT...LOC 1826Z 298DEG 13KT 4379 7055 $$ KIMBLE
3 follow-up statements
477
WWUS51 KGYX 161837
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
237 PM EDT THU JUN 16 2011
MEC031-161846-
/O.CAN.KGYX.SV.W.0057.000000T0000Z-110616T1915Z/
YORK ME-
237 PM EDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YORK COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4369 7052 4370 7053 4376 7042 4374 7026
4373 7026 4363 7033 4361 7034
TIME...MOT...LOC 1836Z 298DEG 13KT 4377 7051
$$
MEC005-161915-
/O.CON.KGYX.SV.W.0057.000000T0000Z-110616T1915Z/
CUMBERLAND ME-
237 PM EDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTH CENTRAL CUMBERLAND COUNTY...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WINDHAM...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
WINDHAM...GORHAM AND WESTBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4369 7052 4370 7053 4376 7042 4374 7026
4373 7026 4363 7033 4361 7034
TIME...MOT...LOC 1836Z 298DEG 13KT 4377 7051
$$
JC325
WWUS51 KGYX 161854
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
254 PM EDT THU JUN 16 2011
MEC005-161915-
/O.CON.KGYX.SV.W.0057.000000T0000Z-110616T1915Z/
CUMBERLAND ME-
254 PM EDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTH CENTRAL CUMBERLAND COUNTY...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GORHAM...OR 5 MILES WEST OF WESTBROOK...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GORHAM
AND WESTBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4369 7052 4370 7053 4376 7042 4374 7026
4373 7026 4363 7033 4361 7034
TIME...MOT...LOC 1853Z 298DEG 13KT 4370 7044
$$
KIMBLE670
WWUS51 KGYX 161905
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT THU JUN 16 2011
MEC005-161915-
/O.CON.KGYX.SV.W.0057.000000T0000Z-110616T1915Z/
CUMBERLAND ME-
305 PM EDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTH CENTRAL CUMBERLAND COUNTY...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTBROOK...MOVING SOUTHEAST
AT 15 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4367 7048 4374 7039 4371 7027 4363 7033
4361 7034
TIME...MOT...LOC 1905Z 298DEG 13KT 4368 7039
$$
KIMBLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:43 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 16, 1:43 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 143 PM EDT THU JUN 16 2011 .SYNOPSIS... HIGH PRESSURE WILL SHIFT OFFSHORE THIS EVENING AND A WEAK TROUGH OF LOW PRESSURE WILL CROSS THE REGION. A BROAD AREA OF WEAK LOW PRESSURE WILL APPROACH FROM THE WEST ON FRIDAY AND WILL MOVE THROUGH THE REGION ON SATURDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SUNDAY AND WILL CREST OVER THE AREA ON MONDAY. A WARM FRONT WILL PUSH INTO NEW ENGLAND FROM THE SOUTHWEST MONDAY NIGHT AND TUESDAY. A COLD FRONT WILL APPROACH FROM THE WEST ON WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... WILL CONTINUE WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA FOR THE REST OF THIS AFTERNOON AND EARLY EVENING. CAPES NOW RUNNING UP TO 2000 J/KG ACROSS SOUTHERN INTERIOR MAINE AND EXTREME SOUTHEAST INTERIOR NEW HAMPSHIRE...WITH LIS RUNNING AROUND -6. SHEAR IS MINIMAL...HOWEVER LOW FREEZING AND WET BULB ZERO LEVELS MAY ALLOW FOR ISOLD HAIL (AND WIND) REPORTS THROUGH SUNSET. NICE BOUNDARY SHAPING UP OVER EASTERN YORK...EASTERN CUMBERLAND...AND EASTERN ANDROSCOGGIN COUNTIES. IN THIS AREA...COOLER MARINE AIR IS COLLIDING WITH WARMER...ALBIET DRIER AIR TO THE WEST. THIS FEATURE WILL ALSO FOCUS IN THE AID OF STRONG THUNDERSTORMS TODAY. OTHERWISE...PATCHY VALLEY FOG. USED A BLEND OF GUIDANCE FOR OVERNIGHT LOWS. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... CLOUDS INCREASE AS CUT-OFF UPPER LOW APPROACHES FROM THE WEST FRIDAY MORNING. POPS INCREASE DURING THE DAY AS MOIST ONSHORE FLOW DEVELOPS. SCATTERED SHOWERS WILL BECOME MORE AND MORE LIKELY BY LATER IN THE AFTERNOON...ALONG WITH A COUPLE STRAY THUNDERSTORMS. PATCHY DRIZZLE AND FOG MAY DEVELOP FRIDAY NIGHT. THE GREATEST CHANCE FOR THESE DAMP CONDITIONS...ALONG WITH COOLER/RAW TEMPS WILL BE ALONG THE COASTLINE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SURFACE LOW EASTWARD ACROSS SOUTHERN NEW ENGLAND ON FRIDAY NIGHT...WITH INTENSIFICATION IN THE GULF OF MAINE ON SATURDAY AFTERNOON. MODELS ARE SUGGESTING A BREAK IN THE SHOWERS SATURDAY EVENING AS THE LOW BEGINS TO WRAP UP OVER THE MARITIMES. MODELS BEGIN TO DIVERGE ON SUNDAY INTO MONDAY AS TO HOW RAPIDLY THIS CUTOFF LOW GETS EJECTED OUT INTO THE NORTH ATLANTIC. THE GFS IS THE MOST PROGRESSIVE...MUCH MORE SO THAN THE ECMWF OR GEM. THIS TRANSLATES TO QUICKLY RISING HEIGHTS ON TUESDAY INTO WEDNESDAY WITH SOUTHERLY FLOW ADVECTING IN MORE MOISTURE AS WELL. NOT SOLD ON THIS SOLUTION AS IT ASSUMES THAT A CUTOFF WILL BE EJECTED FROM THE MARITIMES RATHER EASILY ON SUNDAY. THE PAST WEEK HAS SEEN CUTOFFS RESPOND MUCH MORE SLOWLY TO UPSTREAM FORCING THAN MODEL PROGNOSTICATIONS. FOR THIS REASON HAVE STAYED NEAR THE MOS GUIDANCE FOR THE TUESDAY-THURSDAY PERIODS WHERE THE UNCERTAINTY IS GREATEST AT THIS TIME. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM...MAINLY VFR...HOWEVER THERE WILL BE BRIEF CONDITIONS IN LIFR CATEGORIES THIS EVENING UNDER ANY LEFTOVER SHOWERS/STORMS. PATCHY IFR OVERNIGHT IN VALLEY FOG...FOLLOWED BY LOWERING CIGS ONCE AGAIN LATE FRIDAY AND FRIDAY NIGHT IN SHOWERS...PATCHY DRIZZLE IN FOG. LONG TERM...CONTINUED MVFR/IFR CEILINGS THROUGH SATURDAY BEFORE BEGINNING TO DISSIPATE BY SATURDAY NIGHT INTO SUNDAY WITH THE LOW MOVING NORTHEAST OF NEW ENGLAND. && .MARINE... SHORT TERM... WINDS/SEAS WILL BE INCREASING FRIDAY. RIGHT NOW IT APPEARS THERE WILL BE BORDERLINE SCA CONDS OVER THE OUTER WATERS...BUT UNSURE IF WE WILL REACH SCA LEVELS AT THIS TIME. LONG TERM...WITH SOUTHERLY FLOW CONTINUING ON FRIDAY NIGHT INTO SATURDAY SEAS SHOULD BUILD TO 4 TO 6 FEET IN THE OUTER WATERS BEFORE SUBSIDING AS THE SURFACE LOW MOVES NORTH OF THE GULF OF MAINE AND FLOW BECOMES MORE WESTERLY. NO MARINE ISSUES ANTICIPATED BEYOND SATURDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && JC
Hazardous weather outlook, Jun 16, 9:27 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 927 AM EDT THU JUN 16 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-171330- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 927 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS AND STORMS WILL DEVELOP MAINLY ACROSS WESTERN MAINE TODAY. ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-171330- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 927 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 16, 1:46 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 146 PM EDT THU JUN 16 2011 MEZ008-009-013-014-021-161815- CENTRAL SOMERSET-KENNEBEC-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 146 PM EDT THU JUN 16 2011 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 215 PM EDT... AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF NEW VINEYARD...OR ABOUT 12 MILES NORTH OF FARMINGTON...MOVING SOUTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRONG...SALEM... NEW VINEYARD...NEW PORTLAND...KINGFIELD...AVON...NORTH ANSON... MADISON...ANSON AND STARKS THROUGH 215 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LAT...LON 4471 6963 4452 6998 4491 7041 4506 7019 MARINE
Special weather statement, Jun 16, 1:51 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 151 PM EDT THU JUN 16 2011 MEZ012-018-019-161830- INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN OXFORD- 151 PM EDT THU JUN 16 2011 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 230 PM EDT... AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF STEEP FALLS TO 3 MILES EAST OF PARSONSFIELD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF NAPLES TO 12 MILES EAST OF OSSIPEE...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WEST BALDWIN... PARSONSFIELD...CORNISH...NEWFIELD...STEEP FALLS...LIMINGTON... LIMERICK...STANDISH...SOUTH WINDHAM AND NORTH WINDHAM THROUGH 230 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4381 7032 4354 7070 4372 7098 4391 7069 MARINE
Special weather statement, Jun 16, 2:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 216 PM EDT THU JUN 16 2011 MEZ008-009-013-014-161845- CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 216 PM EDT THU JUN 16 2011 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 245 PM EDT... AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF NEW VINEYARD...OR ABOUT 12 MILES NORTHEAST OF FARMINGTON...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STARKS AND ANSON THROUGH 245 PM EDT. IN ADDITION...OTHER THUNDERSTORMS WERE FORMING FURTHER TO THE NORTH AND WEST AND WILL AFFECT AREAS IN AND AROUND STRONG...SALEM...PHILLIPS...NEW VINEYARD...NEW PORTLAND... KINGFIELD...AVON...NORTH ANSON...STARKS AND ANSON THROUGH 245 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4476 6962 4460 6980 4485 7043 4505 7020 KIMBLE
Special weather statement, Jun 16, 2:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
221 PM EDT THU JUN 16 2011
MEZ009-014-161845-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
221 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 245 PM
EDT...
AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF MOSCOW...OR ABOUT 26
MILES WEST OF GUILFORD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MOSCOW...BINGHAM...
MAYFIELD AND BRIGHTON THROUGH 245 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4491 6961 4510 7004 4522 6996 4514 6965
4511 6965 4510 6964 4502 6962 4503 6953
4504 6951
KIMBLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:46 PM EDT | Special Weather Statement | GYX | Franklin | 29 min |
| Jun 16, 1:51 PM EDT | Special Weather Statement | GYX | Cumberland | 39 min |
| Jun 16, 2:16 PM EDT | Special Weather Statement | GYX | Franklin | 29 min |
| Jun 16, 2:21 PM EDT | Special Weather Statement | GYX | Somerset | 24 min |
| Jun 16, 2:46 PM EDT | Special Weather Statement | GYX | Kennebec | 44 min |
| Jun 16, 2:56 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset | 49 min |
| Jun 16, 3:07 PM EDT | Special Weather Statement | GYX | Androscoggin | 23 min |
| Jun 16, 3:18 PM EDT | Areal Flood Advisory | GYX | Somerset | 36 min |
| Jun 16, 3:37 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 53 min |
| Jun 16, 4:57 PM EDT | Special Weather Statement | GYX | Kennebec | 33 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.